Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2009, 4:46 PM MDT for 4 counties in Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 26, 2009, 5:10 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Cheyenne County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:00 PM MDT | TSTM WND GST 60 | 8 Se Redington, NE | LOTS OF BLWG DUST. 30 FOOT TREES BENT ALMOST COMPLETELY OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:38 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 262246
SVRCYS
NEC007-033-123-157-262330-
/O.NEW.KCYS.SV.W.0079.090626T2246Z-090626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 442 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH IN
THE TOWN OF BRIDGEPORT. THIS STORM WAS LOCATED 9 MILES SOUTHEAST
OF BIGHORN MOUNTAIN...OR 20 MILES NORTHEAST OF KIMBALL...AND MOVING
NORTHEAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REDINGTON AND HUBBARD GAP AROUND 505 PM MDT.
CHIMNEY ROCK AND MUD SPRINGS AROUND 515 PM MDT.
CAMP LAKE AROUND 520 PM MDT.
BAYARD AROUND 525 PM MDT.
BRIDGEPORT AROUND 530 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4147 10269 4133 10337 4139 10338 4139 10348
4144 10356 4185 10340
TIME...MOT...LOC 2244Z 220DEG 23KT 4146 10339
$$1 follow-up statement
000
WWUS55 KCYS 262310
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT FRI JUN 26 2009
NEC007-033-123-157-262320-
/O.CAN.KCYS.SV.W.0079.000000T0000Z-090626T2330Z/
BANNER NE-CHEYENNE NE-MORRILL NE-SCOTTS BLUFF NE-
510 PM MDT FRI JUN 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF...
SOUTHERN MORRILL...NORTHWESTERN CHEYENNE AND EASTERN BANNER COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN
MORRILL COUNTY AND IS IN EFFECT UNTIL 6 PM.
LAT...LON 4147 10269 4133 10337 4139 10338 4139 10348
4144 10356 4185 10340
TIME...MOT...LOC 2310Z 220DEG 23KT 4159 10325
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 2:16 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI JUN 26 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WERE WIDESPREAD OVER THE WEST PART OF THE CWA EARLY THIS AFTERNOON. SOME LOCATIONS...SUCH AS KSAA AND KCYS... HAVE HAD MODERATE TO HEAVY RAINFALL. THE ACTIVITY IS AHEAD OF A SHORTWAVE TROUGH CURRENTLY OVER CENTRAL WYOMING AND COLORADO. THE FEATURE WILL CONTINUE TO MOVE EAST AND WILL BE EAST OF THE ENTIRE CWA AFTER 12Z. THE SHORTWAVE TROUGH APPEARS TO BE SLIGHTLY FASTER THAN MODELS EARLY THIS AFTERNOON. THE ASSOCIATED SURFACE COLD FRONT WAS FROM NORTHEAST TO SOUTH CENTRAL WYOMING AT 18Z AND WILL MOVE ACROSS THE REST OF THE CWA BY EARLY EVENING. THE FRONTAL TIMING SEEMED TO BE SLOWER THAN MODEL PROJECTIONS. AHEAD OF THE SHORTWAVE TROUGH AND FRONT WILL CONTINUE TO BE ABUNDANT MOISTURE WITH THE PRECIPITABLE WATER VALUES OVER 150 PERCENT OF NORMAL. THE ATMOSPHERE OVER THE EAST PART OF THE CWA...ESPECIALLY THE PANHANDLE...WILL BE MOIST AND UNSTABLE. STRONG STORMS WITH HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED OVER AND EAST OF THE LARAMIE VALLEY. NORTHEAST MOVEMENT OF 25 MPH OF THE STORMS SHOULD REDUCE THE THREAT OF FLOODING...ALTHOUGH MINOR FLOODING IS POSSIBLE OVER THE EAST PART OF THE CWA THROUGH THE EVENING. A FEW STORMS MAY PRODUCE SEVERE WEATHER OVER THE FAR EAST PART OF THE CWA THROUGH THE EVENING AS THE CIN WILL BE GONE AFTER 21Z AND SBCAPE VALUES PER LAPS ARE OVER 2000 J/KG NEAR KSNY. DRIER AND COOLER AIR WILL MOVE OVER THE CWA BEHIND THE SHORTWAVE TROUGH AND FRONT FROMW EST TO EAST TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. HEIGHTS ALOFT SLOWLY RISE THROUGH SUNDAY WITH SURFACE HIGH PRESSURE MOVING OVER THE CWA AT 12Z SUNDAY AND THEN ONTO THE CENTRAL PLAINS DURING THE DAY SUNDAY. THE ATMOSPHERE BECOME SLIGHTLY UNSTABLE OVER FAR SOUTH CENTRAL WYOMING SATURDAY AFTERNOON AND OVER FAR SOUTHERN WYOMING SUNDAY AFTERNOON. WILL KEEP LOW POPS IN THOSE LOCATIONS FOR THOSE PERIODS. TEMPERATURES WILL BE COOLER ON SATURDAY AND THEN WARMER FOR SUNDAY. LOWS FOR SATURDAY NIGHT WILL BE COOLER THAN IN RECENT DAYS WITH THE SURFACE HIGH OVER THE CWA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY A WEAK DISTURBANCE WILL MOVE ACROSS THE CWA ON MONDAY WHICH WILL AFFECT AREAS MAINLY WEST OF THE LARAMIE RANGE. WILL KEEP A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS FOR THE MOUNTAINS FOR MON. FOR TUES...UPPER RIDGE WILL CONTINUE TO BUILD OVER THE CENTRAL ROCKIES. SOME MID LEVEL MOISTURE WILL STREAM INTO AREAS WEST OF THE LARAMIE RANGE...SO WILL MENTION A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AS AIRMASS DESTABILIZES WITH DAY TIME HEATING. SIMILAR WEATHER WILL OCCUR ACROSS THE CWA FROM WED THROUGH FRI. THE UPPER RIDGE WILL REMAIN IN THE VICINITY OF THE ROCKIES AND MID LEVEL MOISTURE ROTATING AROUND THE HIGH WILL STREAM INTO THE FORECAST AREA. THEN AS THE AIRMASS DESTABILIZES EACH DAY...ISOLATED LATE DAY THUNDERSTORMS WILL DEVELOP OVER THE AREA. A DISTURBANCE WILL MOVE ACROSS THE CWA THUR...WITH ANOTHER ONE MOVING ACROSS THE AREA ON FRIDAY. THESE DISTURBANCES SHOULD ENHANCE THE STRENGTH AND NUMBER OF STORMS DURING THE AFTERNOONS. HIGH TEMPERATURES WILL BE FROM 4 TO 8 DEGREES ABOVE NORMAL FROM MON THROUGH THUR...AND AROUND NORMAL ON FRI. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. SHOWERS AND STORMS WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH THE EVENING AND BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN WILL BE ASSOCIATED WITH THE ACTIVITY. DRIER AIR WILL SPREAD OVER THE CWA LATER TONIGHT AND SATURDAY AND PERSIST THROUGH SUNDAY FOR A MINIMUM OF LATE DAY SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE CWA THROUGH THE EVENING. MINIMUM RELATIVE HUMIDITIES WILL REMAIN HIGH FOR THE REST OF THE AFTERNOON. DRIER AIR WILL MOVE OVER THE CWA TONIGHT...BUT RELATIVE HUMIDITY RECOVERIES WILL STILL BE VERY GOOD. COOLER AND DRIER AIR WILL PERSIST OVER THE CWA THROUGH SATURDAY NIGHT WITH WARMING TEMPERATURES FOR SUNDAY. TEMPERATURES WILL BE AT OR ABOVE NORMAL FOR NEXT WEEK WITH THE BEST CHANCES OF LATE DAY THUNDERSTORMS BEING ON TUESDAY AND WEDNESDAY. FUELS ARE STILL GREEN BUT SLOW DRYING WILL TAKE PLACE THROUGH NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/KMD
Hazardous weather outlook, Jun 26, 2:55 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT FRI JUN 26 2009 NEZ001>003-019>021-054-055-WYZ059>070-271100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 255 PM MDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL SPREAD EAST ACROSS THE REGION THROUGH THIS EVENING. THE STORMS WILL PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME OF THE STORMS WILL PRODUCE LARGE HAIL AND STRONG WIND GUSTS OVER THE NEBRASKA PANHANDLE AND NEARBY AREAS IN SOUTHEAST WYOMING THROUGH 9 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THOSE AREAS UNTIL 9 PM. THE HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND LOW LYING AREAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN OF SOUTHEAST WYOMING ON SUNDAY AND MONDAY. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING IN THE WESTERN NEBRASKA PANHANDLE. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OBSERVED...ALONG WITH STRONG WIND OR RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jun 26, 4:25 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST KIMBALL 41.23N 103.66W
06/26/2009 M58.00 MPH KIMBALL NE AWOS
&&
BCHAPMANSpecial weather statement, Jun 26, 4:26 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 426 PM MDT FRI JUN 26 2009 NEZ002-262300- DAWES- 426 PM MDT FRI JUN 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWES COUNTY UNTIL 500 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF SAND CANYON...OR 8 MILES SOUTHWEST OF HAY SPRINGS...MOVING NORTHEAST AT 35 MPH. DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN DAWES COUNTY. EISE
Special weather statement, Jun 26, 4:27 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 427 PM MDT FRI JUN 26 2009 NEZ003-021-262300- BOX BUTTE-MORRILL- 427 PM MDT FRI JUN 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL AND SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSH LAKE...OR 10 MILES SOUTH OF ALLIANCE... MOVING NORTHEAST AT 20 MPH. DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ALLIANCE AIRPORT AND MCCARTHY LAKE BY 445 PM MDT. EISE
Special weather statement, Jun 26, 4:28 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT FRI JUN 26 2009 NEZ001-003-019-262300- BOX BUTTE-SCOTTS BLUFF-SIOUX- 428 PM MDT FRI JUN 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTTS BLUFF... SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF KILPATRICK LAKE...OR 19 MILES NORTHEAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH. DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KILPATRICK LAKE BY 435 PM MDT. EISE
Local storm report, Jun 26, 4:34 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 7 N DIX 41.34N 103.49W
06/26/2009 KIMBALL NE TRAINED SPOTTER
EST WIND SPEED OF 60 MPH.SMALL BRANCHES BROKEN. AROUND 1
INCH DIAMETER, LOTS OF BLOWING DIRT.
&&
BCHAPMANLocal storm report, Jun 26, 4:43 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG BRIDGEPORT 41.67N 103.10W
06/26/2009 MORRILL NE EMERGENCY MNGR
EST WINDS OF 55 TO 60 MPH. TREE BRANCH 1.5 TO 2 INCH
DIAMETER BROKEN OFF.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:03 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 42 min |
| Jun 26, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 24 min |
| Jun 26, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 40 min |
| Jun 26, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.